will it get better?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jerseycherries
Regular Member


Date Joined May 2007
Total Posts : 178
   Posted 7/21/2007 11:18 AM (GMT -7)   
does it ever really get better? i'm on four different meds and i still feel like crap. i've been on them for two weeks almost and have had like two good days last week and now its just all so hopeless feeling again. i cant make myself understand how four meds arent helping me. and why for five years prior to my dx i was ok on celexa. now on lithium, clonidine, geodon, and lamictal. plus klonopin as needed. oh and i also take ambien to sleep. it all seems like so much and with little benefit.
 
so does it ever really get better with meds or is this all as hopeless as it seems? i'm just so frustrated and overwhelmed by it all. and nothing seems to help or make sense. i was only dx this past may. so i'm all too new to really know. my new pdoc said it could take six months to sort it all out. but thats just an overwhelming amount of time. i cant imagine. i dont think i can take six more months of this. it doesnt seem worth it.


I have bipolar disorder, panic attacks w/agoraphobia, social anxiety, diabetes, asthma, and high blood pressure.
 
~ Life is short but I am not. ~


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/21/2007 2:56 PM (GMT -7)   
Jersey,
 
First, I would like to say, Ambiem is not for everyone.  For, me it only worked about 2 days.
 
You are not being patient with the meds again nono .  Sometimes it takes 6-8 weeks for the full affect.  Lithium takes time, I have been on it on and off of it for the last 2 years.  Plus they start you on low dosage with all meds, and raise it up to a therapudic lever.
 
I was on Lamictal for almost 2 years in the past, but some people feel the boost right away, while for others it takes a months or more.  I don't think I felt the full affect for about a month.

Please try to be patient with your meds, try not to give up on them so soon.  I hope they work well for you, and soon.

Olivia

loving frustrated wife
Veteran Member


Date Joined Jun 2007
Total Posts : 865
   Posted 7/22/2007 12:10 AM (GMT -7)   

Hey Jersey,

I know you are scared here, and want this to go POOF and work.  It is a definite process to find the right meds, and find the right balances for your unique body.  Give it time.  Hang in there, and if the doctor feels this is the right course for the moment - hang in there. 

While not a BP, I have had the experience of a medication taking 5 weeks to work, and the day I woke up and it had been exactly 5 weeks...it was like a dream.  But up to that moment...I was miserable!!!!   It felt even worse.  But the doctor kept saying we'll talk at 5 weeks...keep taking it, and he was right.  Now, I am not saying you will have the same experience, and I DO think you should share your concerns with the doctor.  If you feel the 5 you are taking feels a bit much to start...tell him and see what he says.  Remember, you are part of your team of wellness, you can help figure out what is right for you with the doctor, plus NO ONE can share what it is feeling like on the inside but you.  So you are vital to the process.  Don't wait to communicate with the pdoc until the appointments either, if you have a concern...call them.  Sometimes their reassurances that the way you are feeling is normal at this stage of the process and you are right on schedule, helps make it all much more bearable because you can get the anxiety about it all under control knowing that.  So‚Ķtake a deep breath.

How is hubby doing these days?

LFW

 


mogli
Veteran Member


Date Joined Mar 2006
Total Posts : 1191
   Posted 7/22/2007 11:15 AM (GMT -7)   

Hi Jersey,

So definitely meds take a long, long time to work...6-8 weeks just like Olivia said.  I know you're probably aware of that, but it's just extremely hard on you to cope in the meantime, right?

What your pdoc said, about 6 months, that's a long time if the medication is giving you a hard time with side effects and if your bp symtpoms aren't changing or become worse.  On the other hand, sometimes it takes months to figure things out.  You should wait at least 8 weeks.  Then I would give things as long as you can after that, just so you have a good idea on how the meds are actually working for you.

The biggest factor for me in quiting my bipolar meds, was that the anti-psychotics and some of the mood stabilizers, were in fact making my bp symtpoms worse.  The side effects were rough on me, but the fact that my mental/emotional state was so severely impacted, was the reason I stopped.  I don't believe the health professionals or the researchers know enough about these drugs, and I feel with some people they are doing so much more harm than good, mentally and/or emotionally.

The most important thing I think you need to look at is "are these meds making my bipolar symptoms worse?"  If they are, then talk to your pdoc.

Hang in there :-)


Mogs
 
Bipolar II, Anxiety/Panic Disorder
--currently not on meds for bp--


jerseycherries
Regular Member


Date Joined May 2007
Total Posts : 178
   Posted 7/22/2007 1:53 PM (GMT -7)   
i wanted to thank you all for your replies and kind words. i know i need to be patient just having a hard time with it. i'm trying very hard to be patient and give it the proper amount of time. and will keep your words in mind. (or at least try to) it just gets frustrating feeling like c*** day in and day out. i am not giving up, as much as feel like it somedays. i'm going to try very hard to give it time. its not like other things i've dealt with and will take longer then them to get better. i guess i was hoping for a quick fix. but theres no such thing. its a rough road and i know i'm strong enough to get through it. plus i have you guys to help me through the rough times. i appreciate it all. so thank you again. and i'm hanging in.


I edit part of your post due to breaking Forum Rule #2

2. No use of explicit, obscene or vulgar language or images and/or messages, including racist remarks. 

Post Edited By Moderator (Olivie) : 7/24/2007 6:05:14 PM (GMT-6)


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/24/2007 9:31 PM (GMT -7)   

Jersey,

How have you been doing?  How are you adjusting to meds.  I hope all is well with you, and hang in there.

Olivie


joe1976
Regular Member


Date Joined Jul 2007
Total Posts : 22
   Posted 7/24/2007 11:36 PM (GMT -7)   
Hope all is good too jersey,

give it time and patience... lookout for the good moments, and enjoy them... when it gets too diff get support...

take care
joe
__________________________________________________________________
Bipolar Type 1
Social anxiety/agoraphobia
100mg Lamictal 3 times daily
500-600 seroquel at night
2.5mg diazepam 3 times daily, 10mg at night


jerseycherries
Regular Member


Date Joined May 2007
Total Posts : 178
   Posted 7/28/2007 1:13 PM (GMT -7)   

just wanted to let you all know i'm doing better. not great or anything just okay i guess. but its still better.

my husband switched jobs so that he'd be able to be home with me at night because my nights are my worst. and thats helped me to feel better. i dont get upset now when he leaves for work everyday like i did.

still not real sold on the meds, but i guess i need to learn to accept them. i still dont feel any real benefit from them. i think the only reason i feel better is because he switched jobs not because of the meds. i go to see my pdoc this thursday and i am going to talk to him about how i feel about the meds and all. i just hate taking go many and then they dont seem to help. just seems pointless.

i still get adjatated easily. and "down" easily. i'm trying to be patient with the meds but shouldnt i be getting some kind of relief? or maybe i am and i just think its all his job change. i dont know. but thats an update on how i'm doing. hope your all doing good.


I have bipolar disorder, panic attacks w/agoraphobia, social anxiety, diabetes, asthma, and high blood pressure.
 
~ Life is short but I am not. ~


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/28/2007 1:48 PM (GMT -7)   

Jersey,

I am glad that things are coming together for you, even though it is hapenning very slowly.  Hang in there jersey.

Olivie

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:28 AM (GMT -7)
There are a total of 2,734,782 posts in 301,246 threads.
View Active Threads


Who's Online
This forum has 151353 registered members. Please welcome our newest member, cxyalsnt.
373 Guest(s), 13 Registered Member(s) are currently online.  Details
Dc28, tickcheckguy, astroman, Scaredy Cat, 1000Daisies, mtnwife, reminder, Paxton, fenway17, Myself 09, Tall Allen, julymorning, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer